| Model Number |
BONE CUTTER,5.0MM X 13CM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a shoulder arthroscopy multiple blades broke off at the shaft outside the patient.The broken pieces were retrieved out of the patients.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.